Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 23, 2013, 5:13 PM EDT for Chattahoochee County, Marion County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 23, 2013, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Chattahoochee County, GA, Marion County, GA
The radar
The Maxwell AFB radar (KMXX), 107 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752
WWUS82 KFFC 232113
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT TUE JUL 23 2013
GAZ090-091-232145-
513 PM EDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN MARION AND
CHATTAHOOCHEE COUNTIES UNTIL 545 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUSSETA...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MARION AND CHATTAHOOCHEE COUNTIES...
INCLUDING AREAS AROUND JAMESTOWN/SOUTH FORT BENNING...FORT
BENNING/LAWSON ARMY AIR FIELD...CUSSETA...EELBECK/WEST FORT
BENNING...MANTA...CHRISTOPHER...ZELLOBEE...FIVE POINTS...PUTNAM...
DOYLE...BRANTLEY...TAZEWELL AND BUENA VISTA. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3223 8463 3223 8492 3227 8490 3231 8498
3238 8498 3237 8495 3241 8488 3242 8477
3245 8476 3246 8441 3243 8439 3230 8439
3230 8441 3223 8441 3222 8443 3222 8461
TIME...MOT...LOC 2113Z 269DEG 20KT 3233 8481
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:38 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 23, 3:38 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT TUE JUL 23 2013 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... SYNOPTIC GUIDANCE IN DECENT AGREEMENT THROUGH THE SHORT TERM...BUT HIRES GUIDANCE HAS NOT BEEN MUCH HELP AT TRYING TO GET A HANDLE ON SHORT TERM TRENDS...ESPECIALLY WITH CONVECTION. AS FOR THE BIG PICTURE...A LONGWAVE TROUGH REMAINS IN PLACE ACROSS THE EASTERN HALF OF THE COUNTRY WITH AN UPPER HIGH OVER THE DESERT SOUTHWEST. PERSISTENT NORTHWEST FLOW FROM THE NORTHERN PLAINS INTO THE SOUTHEAST WILL CONTINUE TO BRING A SERIES OF SHORTWAVES TO THE AREA...WITH A COUPLE OF FAIRLY POTENT ONES ON THE 12Z UA ANALYSES. ONE OF COURSE...WITH ATTENDANT SURFACE TROUGH...IS RESPONSIBLE FOR THE CONVECTION ONGOING ACROSS ALABAMA. FOR THIS AFTERNOON...EARLIER CONVECTION ACROSS NORTHWEST GEORGIA LEFT A LARGE AREA OF RAIN-COOLED AIR IN PLACE...WITH LESS THAN 1000 J/KG SBCAPE AND QUITE A BIT OF CIN IN PLACE. ADDITIONALLY... CONVECTION ACROSS THE NORTHERN GULF COAST ALONG THE FLORIDA PANHANDLE HAS FINALLY INCREASED...WHICH IS LIKELY CUTTING OFF THE MOISTURE FEED ACROSS GEORGIA. AS A RESULT...CONVECTION ACROSS OUR AREA CONTINUES TO FIZZLE OUT WHILE A STRONG LINE OF CONVECTION CONTINUES TO PUSH SOUTH ACROSS ALABAMA. HIRES GUIDANCE DOES BRING SOME OF THIS INTO SOUTHWEST ZONES...NEAR CSG...WHICH IS NOT HARD TO BELIEVE WITH THE THERMAL BOUNDARY IN PLACE AS A RESULT OF THE LOW CLOUDS THIS MORNING. SO HAVE KEPT CHANCE POPS ACROSS NORTH AND METRO AREAS...BUT INCREASED TO LIKELY AND IN SOME AREAS CATEGORICAL ACROSS THOSE SOUTHWEST ZONES. WITH THE PASSAGE OF THE SHORTWAVE AND SURFACE TROUGH...THE CONVECTION SHOULD DIE DOWN OVERNIGHT...BUT ANOTHER...LESS POTENT SHORTWAVE LOOKS TO DIVE INTO THE SOUTHEAST FOR WEDNESDAY AFTERNOON. GUIDANCE KEEPS CONVECTION STILL MAINLY BACK IN ALABAMA FOR THE MOST PART BUT HAVE KEPT TREND OF CHANCE POPS JUST ABOUT EVERYWHERE TO COVER ANY OTHER CONVECTION THAT MAY FIRE...WITH HIGHEST POPS GENERALLY NORTHWEST IN THE VICINITY OF THE SHORTWAVE. THIS ALL SLIDES SOUTH WEDNESDAY NIGHT AND WE MAY START SEEING SOME CLEARING FROM THE NORTHWEST TOWARD THURSDAY MORNING. GENERALLY TOOK A BIAS-CORRECTED BLEND FOR TEMPS AND DEWPOINTS THROUGH THE SHORT TERM BUT AS WAS PAINFULLY OBVIOUS TODAY...RAIN COOLED AIR MAY WREAK HAVOC WITH TEMPS TOMORROW /SOME AREAS IN NORTHWEST GEORGIA HAVE YET TO GET OUT OF THE 70S TODAY/. TDP .LONG TERM /THURSDAY THROUGH TUESDAY/... ONLY MINOR TWEAKS MADE TO EXTENDED FORECAST THIS AFTERNOON... /ISSUED AT 417 AM EDT TUE JUL 23 2013/ MEDIUM RANGE MODELS CONTINUE TO SHOW DECENT AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD...AT LEAST CONCERNING THE LARGER...SYNOPTIC SCALE PATTERN. PERSISTENT UPPER TROUGHING DOMINATES THE EASTERN U.S. THROUGH THE PERIOD. UPPER TROUGH AXIS IS OVER OR EAST OF THE STATE WEDNESDAY THROUGH FRIDAY. THIS WOULD INDICATE THAT WE SHOULD CONTINUE TO SEE GENERAL...SCATTERED...DIURNAL CONVECTION CONTINUING. HOWEVER ANY SMALL WAVES RIDING DOWN THE BACK SIDE OF THE TROUGH MAY ENHANCE CONVECTION. HARD TO TIME ANY OF THESE SCALE FEATURES IN THE EXTENDED PERIOD. THROUGH THE WEEKEND GFS/ECMWF AND CMC MODELS ARE SHOWING A NEW SHORT WAVE DIGGING INTO THE TROUGH. TIMING OF BEST IMPACTS ON THE REGION VARIES ACROSS THE MODELS SO I DO NOT ANTICIPATE PINNING ANYTHING DOWN RIGHT NOW...WILL JUST BUMP UP THE POPS TO HIGH CHANCE CATEGORY THROUGH THE FRIDAY-SUNDAY TIME FRAME. MODELS ARE BRINGING IN A SIGNIFICANTLY DRIER AIRMASS INTO NORTH AND CENTRAL GEORGIA TO START NEXT WEEK. BUT LACKING A STRONG UPPER RIDGE OVER THE STATE I DO NOT PLAN ON DROPPING POPS COMPLETELY JUST YET. PLENTY OF LOW LEVEL MOISTURE TO TAP WITH VERY WET SOILS TO EVAPORATE AND PLENTY OF TRANSPIRATION. TEMPERATURES SHOULD BE CLOSE TO SEASONAL NORMALS THROUGH THE PERIOD. 20/ATWELL && .PREV DISCUSSION... /ISSUED 156 PM EDT TUE JUL 23 2013/ AVIATION... 18Z UPDATE... STILL HAVE SOME SPOTTY IFR OR MVFR CIGS AROUND AT TAF TIME...BUT FOR THE MOST PART THESE SHOULD LIFT QUICKLY. EXCEPTION WOULD BE IN CONVECTION MAINLY ACROSS THE METRO AREA. WILL KEEP TEMPO TSRA IN THROUGH 21Z BEFORE INTRODUCING PREVAILING TSRA. GUIDANCE HAS NOT DONE VERY WELL WITH CONVECTIVE TRENDS SO CONFIDENCE IS ON THE LOW SIDE. EXPECT VFR OVERNIGHT UNTIL 09-10Z WHEN SCT-BKN IFR TO LOW MVFR CIGS MOVE IN. THIS CLEARS BY AROUND 15Z OR SO AND HAVE INTRODUCED PROB30 TSRA FOR ATL WEDNESDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON CONVECTION AND CIGS. MEDIUM-HIGH ON WINDS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 91 70 90 / 30 30 30 30 ATLANTA 69 88 71 89 / 70 30 30 30 BLAIRSVILLE 67 83 65 85 / 20 40 30 30 CARTERSVILLE 70 88 68 90 / 60 50 30 30 COLUMBUS 72 91 73 93 / 80 30 30 30 GAINESVILLE 71 87 69 89 / 40 40 30 30 MACON 71 92 71 92 / 40 30 30 30 ROME 70 89 68 90 / 60 50 30 30 PEACHTREE CITY 69 89 69 90 / 80 30 30 30 VIDALIA 73 91 73 94 / 20 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....20/ATWELL AVIATION...TDP
Hazardous weather outlook, Jul 23, 4:45 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 AM EDT TUE JUL 23 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE....MAINLY THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... HEAVY RAIN...GUSTY WINDS...HAIL AND LIGHTNING. DISCUSSION... A VERY MOIST AND MODERATELY UNSTABLE AIRMASS ALONG WITH WEAK WAVES IN THE NORTHWESTERLY UPPER-LEVEL FLOW WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY THROUGH TONIGHT. THE BEST CHANCES WILL BE THIS AFTERNOON AND EVENING WITH THE ADDITIONAL INSTABILITY PROVIDED BY DAYTIME HEATING. WITH PRECIPITABLE WATER VALUES REMAINING JUST UNDER 2 INCHES...THE PRIMARY THREAT WILL BE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. INSTABILITY WILL BE MODERATE BY THIS AFTERNOON...AND A FEW STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EARLY EVENING WITH DAMAGING WINDS UP TO 60 MPH AND QUARTER-SIZED HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 23, 4:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND DMG 5 SE GAINESVILLE 34.25N 83.77W
07/22/2013 HALL GA EMERGENCY MNGR
A COUPLE TREES DOWN.
&&
ABAKERLocal storm report, Jul 23, 4:27 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 3 E COMMERCE 34.20N 83.40W
07/22/2013 BANKS GA EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN OR SNAPPED ON LEACHMAN RD.
&&
ABAKERSpecial weather statement, Jul 23, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT TUE JUL 23 2013
GAZ090-091-232145-
513 PM EDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN MARION AND
CHATTAHOOCHEE COUNTIES UNTIL 545 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUSSETA...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MARION AND CHATTAHOOCHEE COUNTIES...
INCLUDING AREAS AROUND JAMESTOWN/SOUTH FORT BENNING...FORT
BENNING/LAWSON ARMY AIR FIELD...CUSSETA...EELBECK/WEST FORT
BENNING...MANTA...CHRISTOPHER...ZELLOBEE...FIVE POINTS...PUTNAM...
DOYLE...BRANTLEY...TAZEWELL AND BUENA VISTA. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3223 8463 3223 8492 3227 8490 3231 8498
3238 8498 3237 8495 3241 8488 3242 8477
3245 8476 3246 8441 3243 8439 3230 8439
3230 8441 3223 8441 3222 8443 3222 8461
TIME...MOT...LOC 2113Z 269DEG 20KT 3233 8481The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:43 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 32 min |
| Jul 22, 8:47 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 43 min |
| Jul 22, 8:54 PM EDT | Special Weather Statement | FFC | Banks, Hall | 51 min |
| Jul 22, 9:11 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 34 min |
| Jul 22, 9:28 PM EDT | Special Weather Statement | FFC | Jackson | 47 min |
| Jul 22, 9:40 PM EDT | Special Weather Statement | FFC | Banks | 35 min |
| Jul 22, 10:10 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 35 min |
| Jul 22, 10:19 PM EDT | Flash Flood Warning | FFC | Banks, Jackson, Madison | 6 hr |
| Jul 23, 5:35 PM EDT | Special Weather Statement | FFC | Webster | 25 min |
| Jul 23, 5:38 PM EDT | Special Weather Statement | FFC | Chattahoochee | 37 min |
| Jul 23, 6:04 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 26 min |
| Jul 23, 6:07 PM EDT | Special Weather Statement | FFC | Taylor | 23 min |
| Jul 23, 6:27 PM EDT | Special Weather Statement | FFC | Dooly, Schley | 33 min |
| Jul 23, 6:52 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 23 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.